MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken ckp-4500 is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 27 complaints, regarding 29 devices, for this device family and failure mode.During this same time frame 76,496 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0004.Per the instructions for use, the user is advised the following: warnings: surgeon must choose proper implant size based on specific procedure and patient history.Precautions: ensure proper selection of bone punch according to anchor size selection.Avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if: the bone punch is not inserted to the proper depth.The poplok knotless suture anchor is not properly aligned with the pilot hole.The poplok knotless suture anchor inserter is used for prying.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported that the ckp-4500, 4.5mm poplok suture anchor, anchor broke into 3 pieces after insertion into the bone during a rotator cuff repair on (b)(6) 2018 causing a 2-minute delay in the procedure.All pieces were removed using a grasper.No medical intervention or extended hospital stay was required for the patient; as the patient was reported having no injuries.The reporter states that the patient was not "affected" by the event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7654798
Report Number1017294-2018-00099
Device Sequence Number19119171
Product Code MBI
UDI-Device Identifier10845854014103
UDI-Public(01)10845854014103(17)230408(30)1(10)920155
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/08/2023
Device Catalogue NumberCKP-4500
Device Lot Number920155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/02/2018
Patient Sequence Number1
Patient Age58 YR
Patient Weight97